Alert archive / Missouri / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 83, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 7, 2022, 1:55 PM CDT for Iron County, Madison County, Saint Francois County, Missouri. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2022, 1:55 PM CDT (18:55 UTC)
- Expired
- Jun 7, 2022, 2:30 PM CDT
- In force
- 35 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Iron County, MO, Madison County, MO, Saint Francois County, MO
The radar
The St Louis radar (KLSX), 118 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.9 hours before the alert went out and 299 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1881 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted.
648
WUUS53 KLSX 071855
SVRLSX
MOC093-123-187-071930-
/O.NEW.KLSX.SV.W.0083.220607T1855Z-220607T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
155 PM CDT Tue Jun 7 2022
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
East central Iron County in southeastern Missouri...
Northwestern Madison County in southeastern Missouri...
Southwestern St. Francois County in southeastern Missouri...
* Until 230 PM CDT.
* At 154 PM CDT, a severe thunderstorm was located over Iron Mountain
Lake, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Iron Mountain Lake, Roselle and Iron Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3764 9064 3771 9064 3773 9059 3764 9034
3751 9049
TIME...MOT...LOC 1854Z 312DEG 12KT 3767 9058
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Byrd2 follow-up statements
168
WWUS53 KLSX 071914
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
214 PM CDT Tue Jun 7 2022
MOC093-187-071924-
/O.CAN.KLSX.SV.W.0083.000000T0000Z-220607T1930Z/
Iron MO-St. Francois MO-
214 PM CDT Tue Jun 7 2022
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL IRON AND
SOUTHWESTERN ST. FRANCOIS COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3764 9051 3764 9034 3757 9042
TIME...MOT...LOC 1914Z 295DEG 11KT 3764 9043
$$
MOC123-071930-
/O.CON.KLSX.SV.W.0083.000000T0000Z-220607T1930Z/
Madison MO-
214 PM CDT Tue Jun 7 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR NORTH CENTRAL MADISON COUNTY IN SOUTHEASTERN MISSOURI...
At 214 PM CDT, a severe thunderstorm was located near Knob Lick,
moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of north
central Madison County in southeastern Missouri.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3764 9051 3764 9034 3757 9042
TIME...MOT...LOC 1914Z 295DEG 11KT 3764 9043
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Byrd915
WWUS53 KLSX 071924
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
224 PM CDT Tue Jun 7 2022
MOC123-071934-
/O.EXP.KLSX.SV.W.0083.000000T0000Z-220607T1930Z/
Madison MO-
224 PM CDT Tue Jun 7 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MADISON COUNTY
IN SOUTHEASTERN MISSOURI WILL EXPIRE AT 230 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3764 9051 3764 9034 3757 9042
TIME...MOT...LOC 1924Z 312DEG 12KT 3762 9040
$$
ByrdWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 12:24 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 7, 12:24 PM CDT, 1 hour 31 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1224 PM CDT Tue Jun 7 2022 .SHORT TERM... (Through Late Wednesday Afternoon) Issued at 433 AM CDT Tue Jun 7 2022 A weak and diffuse cold front is draped across Missouri and Illinois this morning. It's difficult to pick out, but it looks like the front stretches from near Kansas City to Kirksville, and east to near Peoria/Bloomington. An upstream short wave over the east central Plains is producing convection over Nebraska and Kansas and short range guidance is indicating this wave combined with the convection will give the cold front a little push southward today. In the mean time, light and variable wind south of the front along with occasional breaks in the high clouds and abundant low level moisture have allowed stratus and fog to develop across parts of eastern Missouri and southern Illinois. Expect this low level cloudiness to prevail through sunrise, and then it should lift and scatter. Will continue to monitor the spread of the fog for possible expansion of the Dense Fog Advisory, but I think increasing high clouds blowing off convection over Kansas will keep the fog from spreading too much farther. Guidance shows the front dipping into southern Missouri by this afternoon. Current thinking is that any convection in the area today will be in southeast Missouri, closest to the front. HREF shows 1500-2000 J/Kg SBCAPE along and south of the front this afternoon, but deep layer shear is lacking at only around 25kts. Therefore think the chance for severe storms today is pretty limited. The better chance for rain should come tonight and Wednesday. The next short wave currently moving across eastern Oregon into Idaho will move into the eastern Plains tonight. This forces low level cyclogenesis and strengthens the low level jet across the southeast Plains. Deterministic guidance shows strong low level moisture convergence on the nose of the low level jet tonight which develops another MCS over Kansas and Nebraska. The MCS rolls east-southeast, entering our central and northeast Missouri counties after midnight. Deterministic guidance and CAMS diverge at that point on how fast the precip will move through our forecast area, but current indications are that Wednesday morning will be fairly wet for eastern Missouri and southern Illinois, with convection moving east of the area after noon. The short wave lags the MCS somewhat according to the models, and there could be some additional development as it passes Wednesday afternoon, but confidence in more convection isn't particularly high at this time. Temperatures through Wednesday look a bit warmer than previously forecast...but still near or just below normal in the upper 70s to low 80s. Carney .LONG TERM... (Wednesday Night through Monday) Issued at 433 AM CDT Tue Jun 7 2022 The forecast for Thursday through next Monday remains basically unchanged. The short wave which moves across the Mississippi Valley on Wednesday will dig into the Ohio Valley, push the cold front through Missouri and Illinois into the Lower Mississippi Valley, and amplify the long wave pattern across the CONUS. Flow aloft over the Mississippi Valley will turn a bit more northerly which will allow cool and dry high pressure to build into the Midwest from the northern Plains, and give us a mild and dry Thursday. The final short wave in this week's parade dips into the Lower Missouri and Mid Mississippi Valley late Thursday night into Friday morning. Deterministic guidance is showing two distinct bullseyes of high QPF, one over southern Missouri and one over Iowa, with a relative minimum between the two across central and eastern Missouri into southwest Illinois. This appears to be due to grid-scale convective feedback and probably doesn't represent the true extent of the precip field. I prefer the more widespread QPF and likely PoPs of the NBM and other ensemble guidance at this range for late Thursday night into Friday. The weekend still looks mild and dry with the long wave trough over the eastern CONUS keeping the Midwest in northwest flow. There does appear to be a little more precip to our north across the northern Plains and Upper Midwest on this run than in previous runs of the models. This looks like it's due to another short wave rotating around the closed low over Canada. Current indications are that this wave should stay well north of our area, so we will maintain the dry forecast. Carney && .AVIATION... (For the 18z TAFs through 18z Wednesday Afternoon) Issued at 1206 PM CDT Tue Jun 7 2022 VFR conditions largely exist at the terminals this afternoon in the wake of fog and low stratus affecting a few sites this morning, though some MVFR stratocumulus clouds are lingering. A very weak cold front is draped across the region, nearly parallel to the Missouri River. To the south, more notable surface moisture will help fuel showers and thunderstorms this afternoon and evening, but all activity will stay south of the terminals. Attention turns to overnight tonight into tomorrow morning, with a line of showers and thunderstorms to move into the region after 06Z. Ahead of that, patchy dense fog may develop yet again, but given the position of the front by that point any fog that forms should be south of the TAF sites. The aforementioned complex of thunderstorms will move into the region early this morning, affecting central Missouri and west-central Illinois first. Winds will likely be strong out of the west, but exactly how strong is unclear. Storms will weaken as they approach the St. Louis metropolitan terminals closer to 12Z, but gusty winds and lightning will still threaten the TAF sites. MVFR CIGs appear likely at nearly all the terminals, but there are some indications that they will drop to IFR during and in the wake of the storms. As of now, given the unfavorable time of year for IFR CIGs (even with storms), no mention of IFR exists at the terminals. Showers, and possibly a rumble of thunder, will linger at the St. Louis TAF sites through the early afternoon, but conditions will gradually improve. MRB && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 7, 4:07 AM CDT, 9 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 407 AM CDT Tue Jun 7 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 407 AM CDT Tue Jun 7 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. There is a chance for thunderstorms across southeast Missouri this afternoon, and across the entire area tonight. A few strong to severe storms are possible in southeast Missouri this afternoon. A few storms may be capable of producing hail up to 1 inch and wind gusts up to around 50 to 60 mph. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a chance for thunderstorms Wednesday, Thursday night through Friday, and late Sunday night into Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Carney
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 1:17 AM CDT | Dense Fog Advisory | LSX | Crawford, Iron, Madison, Reynolds, Sainte Genevieve, Saint Francois and 1 more | 7 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.